Celexa weight gain

Common Questions and Answers about Celexa weight gain

celexa

Avatar n tn i am on the celexa and klonipin. it has been many years on these meds. but the weight gain is just making me more depressed. i have withdrawn from my friends and family. i havent been to a social function in about a year....or a date! im ashamed of what i look like. i used to be pretty damn hot...lol! i dont have the energy to work out....or the attention span. and i dont eat well. i used to be able to eat anything and not gain a pound.
Avatar n tn I have been on celexa for about 2 mo. and haven't noticed any weight gain. i was taking zoloft previous to celexa and gained about 30lbs. from what my dr. said there is less chance of weight gain with celexa, i sure hope so.i am still working on losing the weight from the zoloft, it isn't easy, just so i don't gain more.
Avatar n tn He thinks it made me gain weight. I kmow take wellbutrin (twice a day). I hope this helps me lose the weight. How are you???
Avatar n tn I actually thought weight gain was more of a side effect of Wellbutrin...I didn't know celexa caused weight gain (I've been on it about five years now). I've gained weight but I believe this is b/c I'm sedentary much of the time.
Avatar n tn I'm currently on Paxil and Xanax, and have been experiencing a complete loss of appetite most days. I started eating a few days ago, but I'm only on 10mg a day for the Paxil. It takes a while for stuff to kick in, but this med has made me lose 10 lbs in 2 weeks. When I was 14 (I'm now 25) I was put on Celexa, and I was on it for a couple of years. I remember the Dr. increased my dosage a few times, and eventually I felt like a zombie. And YES I did gain weight.
Avatar m tn 00AM You have to make sure that your weight gain is fat gain or water retention, if in fact, your caloric intake is as low as you think. Its impossible to gain real fat without an excess of calories so be sure that you are counting everything. The other explanation is that the emotions of withdrawal sometimes lead you to change of your regular habits, i.e. caloric expenditure. Have you been exercising less or been sedentary more.
Avatar f tn Wow... I just started taking Celexa a month ago for anxiety/depression. Not bipolar, not taking anything else... I haven't gained a pound. I've always been thin, so I'm hoping this helps me gain weight. :) How long were ya'll taking Celexa before ya'll started to gain weight? Thanks, - RJ.
Avatar f tn If it reaches a point where it doesn't, consult with your doctor, I'm sure there is an alternative. I haven't gained any weight and it's my understanding the weight gain is not a side effect of this drug. I recently lost 40 lbs. I would not take this at night without consulting with your doctor first.
Avatar f tn I am fixing to start working out again and trying to eat healthier. Does anyone know if celexa hinders weight loss with proper diet and exercise.
1058261 tn?1256061140 SSRIs never worked for me either, also watch out as weight gain is common with them.
Avatar n tn My worst fear is that I will gain weight again from them and that is the main reason why I don't like taking them. But I do need something. I have terrible pms. Any suggestions? Feel free to email me.
Avatar n tn I have been told that SSRI's kill your metabolism, which would probably explain the weight gain. I have made several attempts to stop taking celexa assuming I would lose some of the weight. Everytime I stop taking it I end up feeling more bloated and actually gain about 5 lbs. Yikes! The longest I went without it was 3 months and I had no weight change. Other than the weight gain I feel good when I stop taking them so I know its ok for me to do so.
Avatar m tn An ideal weight was 146 but it just came on. Im not sure if its weight gain from the medicine or not? So i guess the real question is are these drugs known to cause weight gain or weight loss? And if i where to come off everything will i return to my normal weight?
Avatar m tn I was wondering how much weight gain anyone has experienced with celexa ? Or any of the other antidepresents?
Avatar m tn For some reason Paxil seems to be the one SSRI that causes this massive weight gain. If you don't like the weight gain, then don't EVER let a doctor talk you into taking Remeron. It is the king daddy of weight gain antidepressants. It makes Paxil look like a diet pill. What about maybe switching to Celexa? I know many people that find it just as effective with no weight gain issues.
Avatar f tn (....I cannot seem to get healthy enough for a workout that will help reduce my weight gain. I am concentrating on whole grains, raw foods and yet the weight will not budge. I am very concerned for reoccuring cancer due to heavy weight and also complications with my general health due to the weight. I am medication free right now, except a small dose of Celexa. I have just had the flu/bronchitus for 10 days and it is brutal. I need to get strong to fight off these things....
Avatar n tn First I took Lexapro then Cymbalta and now Zoloft. My doctor keeps changing my meds because of the weight gain and every change only makes it worse. This latest change has caused me to gain about a pound a day. Since Thursday I have gained three more pounds and have been eating next to nothing. I finally convinced my doctor that I am not pigging out all day and she ha ordered a thyroid test. I'm so scared that I'm going to die from this, it's uncontrollable.
Avatar f tn Is Lexapro or Celexa more likely to gain weight? It seems like weight gain complaints are ALL over the internet, more so for Lexapro than Celexa. Statistics show Lexapro has fewer side effects than Celexa, but then on the internet more people complain of weight gain. Obviously the statistics advertised for weight gain are incorrect seeing that all of these people gain weight. I don't believe when it says 1-2% of people that take Lexapro gain weight!
Avatar f tn Paxil and Zoloft are notorious for weight gain, over a year period I gained 30lbs. I switched over to Celexa and didn't gain anything, but I couldn't get off the extra weight. Celexa is a good drug if you have MDD, I had more energy.
Monster Hi! Celelxa is unlikely to be the cause of weight gain. However uncontrolled or abnormal hormonal levels in menopause can contribute to weight gain. Also, with onset of menopause you can develop hypothyroidism, diabetes, PCOD and other such causes of weight gain. This needs to be evaluated and eliminated. Please discuss this with your doctor. Take care!
527657 tn?1214055450 My daughter was just prescribed this and is very afaid of gaining weight does this one cause weight gain and what are some of the side effects anyone is experiencing?
Avatar f tn hi, I'm new to this Board. I just posted on another thread, but it looks like that thread has died, so I'm going to ask the question again...It's about SSRI's and weight gain. I am convinced that my Celexa is a major culprit in my weight gain. Before Celexa, I was on Zoloft, and the first week on Zoloft I lost weight, but then stabilized and slowly began to gain weight. the weight gain was not a big amount but it did happen.
Avatar n tn Is it the actual increase in hunger that causes weight gain or the tablet itself? I am quite worried about this as my body image issues make me scared about putting on weight..
Avatar m tn Patients will both gain or lose weight on Celexa. Weight gain often occurs while on antidepressants because as mood improves, your appetite returns and you simply eat more.
Avatar n tn Dear Laura, Four of the medications you are taking may cause weight gain Lithobid, Depakote, Neuronitn, and Risperdal. Celexa (citalopram) has been reported to cause both weight loss and weight gain, but is less likely than the other agent to cause your weight gain. You are also taking Synthroid, which may indicate a history of hypothyroidism. An under active thyroid can also cause weight gain. It may be helpful to have a laboratory test done to check your thyroid function.
Avatar n tn I would like to take the Celexa in the evenings since it makes me drowsy and keep taking the Wellbutrin during the day since it gives me energy. The weight gain issue isn't an issue with me because I gain weight no matter what (probably has something to do with lack of exercise and lots o'food)!